Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

13 yr old having high fever, severe pain in legs, cough and nasal congestion, took Advil. What to do ?

My 13 yr old had a fever that came suddenly. She had a fever of 101-102.5 for 4 days. The fever is gone but now is having sever pain in her legs and its hard for her to walk. Along With with leg pain she also has a cough and nasal congestion . For the leg pain we ve been icing, stretching And has taken Advil but it doesn t really help. What shoulder do?
Asked On : Tue, 27 Nov 2012
Answers:  2 Views:  98
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Feb 2013
This problem may be due to some viral fever with myositis or viral myalgia. Child should take proper bed rest, plenty of oral fluids and short term NSAIDS drugs for the relief of pain.
Answered: Tue, 27 Nov 2012
I find this answer helpful
Pathologist and Microbiologist Dr. Shailja Puri 's  Response
Hello and welcome to HCM
You have mentioned that your 13 year old child is having high grade fever along with pain in the legs.
Thiese symptoms point towards a viral cause.
Viral infections are associated with high grade fever and body ache.
Viral fevers has a self limiting course.
They affect an individual for around 7-10 days irrespective of the type or duration of medication taken.
Thereafter, the infection is resolved on its own.
You need to give symptomatic relief.
Advil (Ibuprofen) is an anti-iflammatory and analgesic (pain killer). It will relieve the pain in the legs.
Icing can be continued as it will reduce the temperature.
A nasal decongestant like one containing oxymetazoline. For cough, saline gargles and a mild cough syrup like Honitus can be used.
Take rest and don't worry.

Thanks and take care
Dr Shailja P Wahal
Answered: Tue, 27 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor